MAUDE Adverse Event Report: ROCHE DIAGNOSTICS POTASSIUM ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM

ROCHE DIAGNOSTICS POTASSIUM ELECTRODE; ELECTRODE, ION SPECIFIC, POTASSIUM
Catalog Number 21029355001
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas integra 400 plus analyzer is (b)(6).The field service engineer determined the failure was related to the potassium electrode.The electrode was replaced.The calibration passed.All checks passed.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the potassium electrode on a cobas integra 400 plus.The sample initially resulted in a potassium value of 7.4 mmol/l, with a data flag indicating the ise was unstable.The sample was automatically repeated, resulting in a potassium value of 8.5 mmol/l with a data flag.The customer re-calibrated the ise tests, but calibration failed for potassium.The customer tried replacing the ise mix tower, primed the ise calibrators, and activated the electrodes, but the potassium calibration still failed.Due to the calibration failure, the sample was repeated at another laboratory.The patient sample was sent to another laboratory for testing on an unknown analyzer, resulting in a potassium value of 4.4 mmol/l.The repeat value was deemed correct.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.There was no indication of a reagent performance issue.The investigation determined the service actions resolved the issue.
 
Additional Manufacturer Narrative
G1 contact office-manufacturing site was updated.

Brand Name
POTASSIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, POTASSIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
AVL SCIENTIFIC CORP.
33 mansell court
roswell GA 30076
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18738232
Report Number1823260-2024-00485
Device Sequence Number17949286
Product Code CEM
UDI-Device Identifier04015630918737
UDI-Public04015630918737
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K963627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Catalogue Number21029355001
Device Lot Number21525047
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer03/11/2024
10/16/2025
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date03/13/2024
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexMale